Discussions By Condition: I cannot get a diagnosis.

Burning lips

Posted In: I cannot get a diagnosis. 6 Replies
  • Posted By: Anonymous
  • November 24, 2006
  • 00:10 AM

Several weeks ago I spent the night in a hospital. I entered the emergency room with a horrible burning sensatin in my lips, they were swollen. Two years prior I had pericarditis (sp?), so the attending doc did not want to take any chances. All tests cam back normal, and I was put on prednisone for about a week. Within days of completing the prednisone, my lips began burning all over again. I went back to the doctor, and she prescribed an anti-fungal, as well as a herpes drug. Taking benadryl and alleve take away the burning and the pink around my lips. Once again, it's back, and it's very frustrating. Two different doctors have no clue, so they want to run more tests. Does anyone have a clue what the problem might be?

Reply Flag this Discussion

6 Replies:

  • Sometimes I get burning of my upper lips when I am around strong chemicals, such as paints, cleaners etc. sometimes I get burning lips before I can smell the staff, or before I can tell what it is. I would not take alleve and benadryl - what they do is depress the immune system and you get even worse in the end. You may feel better at first. If these drugs help this means the burning lips are a symptoms of inflammation from some kind of food or staff that you are breathing in - because these drugs shut down your imune reaction. I would take vitamines and DMG to increase my immune system and give up bad foods and clean up my liver with milk thistle, schizandra chinensis herb and beets and artichokes and black radish.Best luck
    Anonymous 42789 Replies
    • November 24, 2006
    • 02:37 AM
    • 0
    Flag this Response
  • It sounds as if you've got "burning mouth syndrome.''Research it.:)
    richard wayne2b 1232 Replies
    • December 27, 2008
    • 03:04 PM
    • 0
    Flag this Response
  • sounds like herpes 1; it will come and go. You can get a blood test for it. Sounds like that is what the doctors said since they put you on antivirals. You can look up ways to control it with diet and supplements. www.lauricidin.com is a good supplement.
    Monsterlove 2921 Replies
    • December 27, 2008
    • 05:52 PM
    • 0
    Flag this Response
  • This does not sound like Herpes labialis!If Benadryl&Alleve help,then take them.:)
    richard wayne2b 1232 Replies
    • December 27, 2008
    • 09:16 PM
    • 0
    Flag this Response
  • I concur with Richard_Wayne2b. Herpes labialis would have a broader, more salient base of symptoms not mentioned here and burning mouth syndrome would certainly be among the likely causes. I would also suggest that you have an exfoliative smear from the vermillion border of the lips performed and acid-stained for Candida strains, as this could possibly be due to cheilocandidiasis which is a condition that can be resistant to treatment in some cases. Standard treatment would consist of iodoquinol and hydrocortisone cream 1% and fluconazole 100 mg, with an initial 200mg loading dose. A solid ten-day course of treatment is advisable. The only concern I have is that the steroid pack that you were prescribed should have made the condition worse rather than better if it were indeed associated with an candida infection. One thing that you must remember to do, however, if the exfoliative smear is positive is to replace your toothbrush and any lip balms or other preparations you may be using to provide relief wherein direct contact is being made. Incidentally, taking alleve or benadryl will not suppress or alter your immune system as one of the respondants has claimed. Best regards, J Cottle, MD
    JCottleMD 580 Replies
    • December 28, 2008
    • 03:01 AM
    • 0
    Flag this Response
  • I had very bad burning and swelling lips. It was an allergy to red wine. Have allergy tests done.
    Anonymous 42789 Replies
    • December 28, 2008
    • 03:17 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.